Alert archive / Oklahoma / River Flood Warnings in 2016
River Flood Warning 48, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Sep 25, 2016, 9:43 AM CDT for Dewey County, Major County, Woodward County, Oklahoma. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2016, 9:43 AM CDT (14:43 UTC)
- Expired
- Sep 25, 2016, 5:36 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dewey County, OK, Major County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 94 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Canadian River near Seiling (SEIO2).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07238000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
932
WGUS44 KOUN 251443
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
943 AM CDT SUN SEP 25 2016
OKC043-093-153-252003-
/O.NEW.KOUN.FL.W.0048.160925T1443Z-160925T2003Z/
/SEIO2.1.ER.160925T1340Z.160925T1400Z.160925T1403Z.NO/
943 AM CDT SUN SEP 25 2016
The National Weather Service in Norman has issued a
* Flood Warning for
The North Canadian River near Seiling.
* until this afternoon...or until the warning is cancelled.
* At 9:00 AM Sunday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The North Canadian River is cresting and will continue
to fall. The North Canadian River will fall below flood stage early
Sunday afternoon.
* Impact...At 11.0 feet...Croplands...pastures...oil wells...and
rural roads are flooded. Areas affected extend from the southwest
corner of Major County...downstream to the headwaters of Canton
Lake in Dewey County. Cattle and other property should be relocated
to places which are higher than nearby river banks...to avoid
being isolated for several hours by water in side channels.
&&
LAT...LON 3628 9917 3635 9911 3622 9893 3618 9869
3612 9871 3616 9895
$$3 follow-up statements
766
WGUS84 KOUN 251521
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1021 AM CDT SUN SEP 25 2016
OKC043-093-153-252321-
/O.EXT.KOUN.FL.W.0048.000000T0000Z-160926T0031Z/
/SEIO2.1.ER.160925T1340Z.160925T1800Z.160925T1831Z.NO/
1021 AM CDT SUN SEP 25 2016
...Flood Warning extended until this evening...
The Flood Warning continues for
The North Canadian River near Seiling
* until this evening...or until the warning is cancelled.
* At 9:00 AM Sunday the stage was 11.02 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The North Canadian River is near crest and will begin
falling mid Sunday afternoon. The North Canadian River will fall
below flood stage late Sunday afternoon.
* Impact...At 11.0 feet...Croplands...pastures...oil wells...and
rural roads are flooded. Areas affected extend from the southwest
corner of Major County...downstream to the headwaters of Canton
Lake in Dewey County. Cattle and other property should be relocated
to places which are higher than nearby river banks...to avoid
being isolated for several hours by water in side channels.
&&
LAT...LON 3628 9917 3635 9911 3622 9893 3618 9869
3612 9871 3616 9895
$$384
WGUS84 KOUN 251857
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
157 PM CDT SUN SEP 25 2016
OKC043-093-153-260154-
/O.EXT.KOUN.FL.W.0048.000000T0000Z-160926T0154Z/
/SEIO2.1.ER.160925T1340Z.160925T1700Z.160925T1954Z.NO/
157 PM CDT SUN SEP 25 2016
...Flood Warning extended until this evening...
The Flood Warning continues for
The North Canadian River near Seiling
* until this evening...or until the warning is cancelled.
* At 1:00 PM Sunday the stage was 11.1 feet.
* Minor flooding is occurring.
* Flood stage is 11.0 feet.
* Forecast...The North Canadian River is near crest and will begin
falling Sunday evening. The North Canadian River will fall below
flood stage early Sunday afternoon.
* Impact...At 11.0 feet...Croplands...pastures...oil wells...and
rural roads are flooded. Areas affected extend from the southwest
corner of Major County...downstream to the headwaters of Canton
Lake in Dewey County. Cattle and other property should be relocated
to places which are higher than nearby river banks...to avoid
being isolated for several hours by water in side channels.
&&
LAT...LON 3628 9917 3635 9911 3622 9893 3618 9869
3612 9871 3616 9895
$$422 WGUS84 KOUN 252236 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 536 PM CDT SUN SEP 25 2016 OKC043-093-153-252306- /O.CAN.KOUN.FL.W.0048.000000T0000Z-160926T0154Z/ /SEIO2.1.ER.160925T1340Z.160925T1700Z.160925T1840Z.NO/ 536 PM CDT SUN SEP 25 2016 The Flood Warning is cancelled for The North Canadian River near Seiling. * At 5 PM Sunday the stage was 9.6 feet. * Flood stage is 11.0 feet. * Forecast: The North Canadian River has fallen below flood stage and is forecast to continue to fall. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Sep 25, 6:40 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 25, 6:40 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Norman OK 640 AM CDT SUN SEP 25 2016 .DISCUSSION... The 12Z aviation discussion follows.... && .AVIATION... A chaotic mess of ceilings, very low scattered layers, and visibilities will continue through the early morning across most of western/central Oklahoma and western north Texas. A large storm system moving across an area of abundant low-level moisture is the culprit. Meanwhile, a cold front (now across far northwest Oklahoma, close to KGAG and KWWR) will sweep quickly southeast today, reaching approximately KADM to KSPS late this afternoon or early this evening. The front will help generate new TSRA along it later this morning and this afternoon/evening. It will also be followed by northerly winds and fairly rapid improvements in ceilings--except near the Red River, where lower ceilings and visibilities in rain/storms will linger well into the evening and overnight. The general confidence in ceilings prior to frontal passage is very low, because of the numerous holes in the low ceilings and many different cloud layers. CmS && .PREV DISCUSSION... /issued 413 AM CDT SUN SEP 25 2016/ DISCUSSION... Widespread rain and thunderstorms are slowly diminishing across central Oklahoma and north Texas early this morning. A cold front across western Kansas into the Oklahoma Panhandle will move fairly quickly southeast across Oklahoma this morning, and toward the Red River this evening. As the front moves southeast this morning, showers and thunderstorms are expected to redevelop along it. Models vary greatly in the amount of coverage they generate. Considering how moist the atmosphere is ahead of the front, it's difficult to believe the models that have only sparse precipitation today. The front will slow considerably as it approaches the Red River, and rain chances will therefore linger through Monday there. Farther north, rain chances will generally end tonight. The rest of the week appears mainly dry, except for a few small areas of low chances of rain in far northwest Oklahoma toward the end of the week. Temperatures will be relatively cool fro the next couple of days, then head back up toward the seasonal average about midweek. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 57 74 50 / 90 10 10 0 Hobart OK 73 56 74 50 / 80 10 10 0 Wichita Falls TX 77 61 75 54 / 90 40 30 0 Gage OK 70 48 76 49 / 30 10 0 0 Ponca City OK 71 51 74 50 / 80 10 0 0 Durant OK 84 64 77 55 / 70 40 20 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 25/23/23
Hazardous weather outlook, Sep 25, 4:51 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 451 AM CDT SUN SEP 25 2016 OKZ004>048-050>052-TXZ083>090-261000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 451 AM CDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS TODAY. THE HIGHEST CHANCES WILL SHIFT SOUTHEAST THIS AFTERNOON AND TONIGHT. NO SEVERE WEATHER IS EXPECTED. .HEAVY RAIN... HEAVY RAIN THAT COULD RESULT IN FLOODING WILL REMAIN POSSIBLE TODAY. FLOODING WILL ESPECIALLY BE A CONCERN IN THOSE AREAS THAT HAVE ALREADY RECEIVED SEVERAL INCHES OF RAIN IN THE LAST 24 HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS MONDAY. AFTER A BREAK... LOW CHANCES FOR THUNDERSTORMS WILL RETURN TO PARTS OF NORTHERN OKLAHOMA FRIDAY INTO SATURDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:02 PM CDT | Special Weather Statement | OUN | Comanche | 43 min |
| Sep 24, 7:04 PM CDT | Special Weather Statement | OUN | Garfield, Kingfisher | 41 min |
| Sep 24, 7:19 PM CDT | Special Weather Statement | OUN | Canadian, Grady, Logan, Oklahoma | 26 min |
| Sep 24, 7:38 PM CDT | Special Weather Statement | OUN | Cleveland, Grady, Logan, Oklahoma | 52 min |
| Sep 24, 7:47 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Cotton, Tillman | 3 hr |
| Sep 24, 7:58 PM CDT | Special Weather Statement | OUN | Comanche, Cotton | 47 min |
| Sep 24, 8:17 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton | 3 hr |
| Sep 24, 8:23 PM CDT | Areal Flood Advisory | OUN | Cotton, Tillman | 3 hr |
| Sep 24, 8:47 PM CDT | Special Weather Statement | OUN | Comanche, Cotton, Grady | 58 min |
| Sep 24, 9:05 PM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
| Sep 24, 10:34 PM CDT | Areal Flood Advisory | OUN | Grady, Stephens | 116 min |
| Sep 24, 11:54 PM CDT | Areal Flood Advisory | OUN | Cotton, Jefferson | 3 hr |
| Sep 25, 5:24 AM CDT | Areal Flood Advisory | OUN | Johnston | 3 hr |
| Sep 25, 9:55 AM CDT | Areal Flood Advisory | OUN | Johnston, Marshall, Pontotoc | 3 hr |
Nearby
River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.